Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Tulsa, OK

June 18, 2017Muskogee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 18, 2017, 10:49 AM CDT for Muskogee County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 10:49 AM CDT (15:49 UTC)
Expired
Jun 18, 2017, 11:30 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2965 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS84 KTSA 181549
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1049 AM CDT SUN JUN 18 2017
 
OKZ066-067-070-181630-
Muskogee OK-Okmulgee OK-Wagoner OK-
1049 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER...MUSKOGEE
AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 1130 AM CDT...

At 1049 AM CDT, a strong thunderstorm was located 5 miles east of
Bald Hill, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Haskell...                        Webbers Falls...
Oktaha...                         Braggs...
Taft...                           Boynton...
Greenleaf State Park...           Keefeton...
Wainwright...                     Summit...
Jamesville...                     

This includes Interstate 40 in Oklahoma between mile markers 284 and
286.
 
LAT...LON 3584 9581 3580 9514 3547 9513 3553 9535
      3555 9535 3555 9544 3565 9583
TIME...MOT...LOC 1549Z 276DEG 35KT 3574 9573 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:36 AM CDT, 13 minutes earlier.

Area forecast discussion, Jun 18, 10:36 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1036 AM CDT Sun Jun 18 2017

.DISCUSSION...
Severe thunderstorm watch has been cancelled for the remaining
counties across west central Arkansas this morning. Some activity
lingers across eastern OK and northwest AR...but this activity
should remain below severe limits due to the stabilized
environment. The effective boundary currently across southeast
Oklahoma would serve as focus for additional storms later today.
Uncertainty as to how far south it will move exists...but will
continue with chance pops across those locations for the
afternoon...and tapering pops off from SE to NW.
Cooler air and clouds behind the front will offer an atypically
cool June afternoon across just about all of the forecast area.
Expect some clearing across a good part of ne OK by this
afternoon. Afternoon high temperatures look good and will largely
be left as they are.

Updated ZFP/PFM/AFM already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM....23
Hazardous weather outlook, Jun 18, 4:55 AM CDT, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CDT Sun Jun 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CDT Sun Jun 18 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Late Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms located over central Oklahoma early this
morning will continue to move southeast and impact parts of east
central and southeast Oklahoma through mid-morning. These storms
will have the potential for large hail and damaging winds, along
with locally heavy rainfall, primarily southwest of a line from
Drumright to Clayton. Additional storms will likely move into
northeast Oklahoma this morning from southern Kansas, but are not
likely to be severe.

A cold front will continue to push south through the area today
with additional showers and thunderstorms developing along the
front across southeast Oklahoma and west central Arkansas. Some
storms may be severe, with damaging winds the main threat. In
addition, some training of storm cells is possible with a threat
of heavy rain and localized flash flooding across far southeast
Oklahoma this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
After a brief cool down to start the week, hot weather will
return mid to late week. A few storms may impact parts of the
area Wednesday night, with higher chances arriving by next weekend
with a cold front.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, Jun 18, 8:32 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 AM CDT SUN JUN 18 2017

OKZ049-073>076-181415-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
832 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HASKELL...PUSHMATAHA...
LATIMER...LE FLORE AND EASTERN PITTSBURG COUNTIES UNTIL 915 AM CDT...

At 832 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Red Oak to 2 miles west of
Stanley. Movement was east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Poteau...                         Wilburton...
Clayton...                        Heavener...
Hartshorne...                     Talihina...
Wister...                         Quinton...
Howe...                           Red Oak...
McCurtain...                      Fanshawe...
Kinta...                          Albion...
Octavia...                        Talimena State Park...
Snow...                           Higgins...
Heavener Runestone State Park...  Tuskahoma...

A severe thunderstorm watch remains in effect until 1100 AM CDT for
west central Arkansas...and southeastern Oklahoma.

LAT...LON 3440 9564 3529 9550 3509 9444 3451 9446
      3451 9504 3425 9505 3424 9515 3423 9515
TIME...MOT...LOC 1332Z 287DEG 13KT 3503 9501 3454 9552
Special weather statement, Jun 18, 8:47 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
847 AM CDT SUN JUN 18 2017

OKZ054-055-060-061-067-181430-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Wagoner OK-
847 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN OSAGE...
SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES UNTIL 930 AM CDT...

At 847 AM CDT, a strong thunderstorm was located 3 miles southeast of
Avant, moving southeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Northern Tulsa...                 Claremore...
Owasso...                         Skiatook...
Catoosa...                        Collinsville...
Verdigris...                      Inola...
Sperry...                         Oologah...
Ramona...                         Foyil...
Avant...                          Talala...
Vera...                           Turley...
Tiawah...                         Bushyhead...

This includes Interstate 44 between mile markers 228 and 259.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch remains in effect until 1100 AM CDT for
northeastern Oklahoma.

LAT...LON 3646 9543 3608 9544 3608 9572 3617 9607
      3643 9625 3661 9590
TIME...MOT...LOC 1347Z 293DEG 37KT 3646 9601
Special weather statement, Jun 18, 9:42 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
942 AM CDT SUN JUN 18 2017

OKZ061-062-067-068-181515-
Cherokee OK-Rogers OK-Wagoner OK-Mayes OK-
942 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...SOUTHERN
MAYES...WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 1015 AM
CDT...

At 942 AM CDT, a strong thunderstorm was located 7 miles southeast of
Catoosa, moving southeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Broken Arrow...                   Wagoner...
Chouteau...                       Inola...
Locust Grove...                   Okay...
Peggs...                          Sequoyah State Park...
Sportsmen Acres Community...      Mazie...
Murphy...

This includes Interstate 44 between mile markers 241 and 245.

LAT...LON 3619 9501 3581 9526 3582 9537 3606 9576
      3612 9576 3627 9566
TIME...MOT...LOC 1442Z 302DEG 40KT 3612 9565
Special weather statement, Jun 18, 9:58 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
958 AM CDT SUN JUN 18 2017

OKZ049-075-076-181545-
Latimer OK-Pushmataha OK-Le Flore OK-
958 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA...LATIMER
AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 1045 AM CDT...

At 958 AM CDT, a strong thunderstorm was located 5 miles east of
Damon, moving southeast at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Talihina...
Red Oak...                        Albion...
Talimena State Park...            Damon...
Higgins...                        Bengal...
Yanush...                         Robbers Cave State Park...
Kiamichi...                       Whitesboro...
Sardis...                         Gowen...
Panola...                         Summerfield...

A severe thunderstorm watch remains in effect until 1100 AM CDT for
southeastern Oklahoma.

LAT...LON 3465 9551 3503 9549 3487 9463 3460 9494
TIME...MOT...LOC 1458Z 293DEG 25KT 3486 9521
Special weather statement, Jun 18, 10:44 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1044 AM CDT SUN JUN 18 2017

OKZ049-076-181630-
Pushmataha OK-Le Flore OK-
1044 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES UNTIL 1130 AM CDT...

At 1044 AM CDT, a strong thunderstorm was located 5 miles south of
Albion, moving southeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Albion...                         Honobia...

LAT...LON 3453 9521 3468 9513 3469 9506 3460 9471
      3451 9476 3451 9504 3445 9505
TIME...MOT...LOC 1544Z 293DEG 22KT 3459 9509
Special weather statement, Jun 18, 10:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1049 AM CDT SUN JUN 18 2017

OKZ066-067-070-181630-
Muskogee OK-Okmulgee OK-Wagoner OK-
1049 AM CDT SUN JUN 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER...MUSKOGEE
AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 1130 AM CDT...

At 1049 AM CDT, a strong thunderstorm was located 5 miles east of
Bald Hill, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Muskogee...                       Fort Gibson...
Haskell...                        Webbers Falls...
Oktaha...                         Braggs...
Taft...                           Boynton...
Greenleaf State Park...           Keefeton...
Wainwright...                     Summit...
Jamesville...

This includes Interstate 40 in Oklahoma between mile markers 284 and
286.

LAT...LON 3584 9581 3580 9514 3547 9513 3553 9535
      3555 9535 3555 9544 3565 9583
TIME...MOT...LOC 1549Z 276DEG 35KT 3574 9573

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:29 PM CDTSpecial Weather StatementTSANowata31 min
Jun 17, 11:46 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Ottawa44 min
Jun 17, 11:49 PM CDTSevere Thunderstorm WarningTSAOsage41 min
Jun 18, 12:27 AM CDTSevere Thunderstorm WarningTSAOsage35 min
Jun 18, 12:30 AM CDTSpecial Weather StatementTSAPawnee, Tulsa, Washington45 min
Jun 18, 5:02 AM CDTSpecial Weather StatementTSAOsage, Pawnee43 min
Jun 18, 5:33 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington42 min
Jun 18, 5:38 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Jun 18, 5:50 AM CDTSpecial Weather StatementTSACreek40 min
Jun 18, 6:43 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee25 min
Jun 18, 6:49 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner41 min
Jun 18, 7:12 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Rogers, Wagoner63 min
Jun 18, 7:43 AM CDTSpecial Weather StatementTSAHaskell, Latimer, McIntosh, Pittsburg47 min
Jun 18, 7:46 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah59 min
Jun 18, 8:02 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah43 min
Jun 18, 8:28 AM CDTSpecial Weather StatementTSAOkmulgee47 min
Jun 18, 8:32 AM CDTSpecial Weather StatementTSALatimer, LeFlore, Pushmataha43 min
Jun 18, 8:38 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah37 min
Jun 18, 8:47 AM CDTSpecial Weather StatementTSARogers43 min
Jun 18, 9:08 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha67 min
Jun 18, 9:14 AM CDTSevere Thunderstorm WarningTSALeFlore46 min
Jun 18, 9:42 AM CDTSpecial Weather StatementTSAWagoner33 min
Jun 18, 9:58 AM CDTSpecial Weather StatementTSALatimer47 min
Jun 18, 10:44 AM CDTSpecial Weather StatementTSALeFlore46 min
Jun 18, 11:13 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee40 min
Jun 18, 12:53 PM CDTSpecial Weather StatementTSALeFlore67 min
Jun 18, 1:40 PM CDTSpecial Weather StatementTSALeFlore65 min
Jun 18, 3:45 PM CDTSpecial Weather StatementTSAHaskell45 min
Jun 18, 4:30 PM CDTSpecial Weather StatementTSAHaskell45 min
Jun 18, 5:13 PM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.